Ask a doctor

Can a Restylane Injection Give You a Systemic Allergic Reaction?

One week after one vial injection around my mouth, both hands arms and feet swelled, hives erupted and itching. Injection was Nov. 17, 2011. Had 5 vials injected previously in May of this year, 2011. Put on prednosone.......by another Dermatologist in my home town. She suggested that I go back to Dr. in Boston who injected me and maybe have it removed. I saw hometown Dr. because it was an emergency..........I'm allegic to NOTHING in this world. This morning left eye was swollen.....:o( pd

Doctor Answers (2)

Restylane Allergy?

+1

As Dr. Steinsapir mentioned, unfortunately allergies can develop at any time.  That being said, it would be unusual to have a systemic reaction to an HA.  I would advise following up with your provider to discuss your concerns, as well as contacting the manufacturer of Restylane to determine if this has been reported before.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Allergies can develop any time.

+1

If your doctors believe that this is an allergy, I recommend that you have a cosmetic surgeon inject the areas with Restylane with the enzyme hyaluronidase to help seed up the resolution of the allergic response.  Having said that, the allergic response is typically just in the areas where the filler has been placed.  It might be appropriate to see an allergist.  They could test you for allergy to the Restylane.  They can also assess your reactions.  Perhaps there is some other cause.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.